Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had TBI previously. Having difference in personality since. Have sexual inappropriateness, no impulse control. Undergoing crisis?

My husband survived a TBI over 20 years ago. He had very little rehab afterward. He seemed to have differences in his personality afterward, but nothing huge. However, over the years I have noticed more and more little things developing. Over the last year he has been to a neuropsychologist and told he had serious deficits from his injury. His behavior had gotten out of hand regarding sexual inappropriateness and he has no impulse control . Over the last month he is acting like a whole other person. He is distant, seems depressed. wants to be left alone, and is not sure about being married anymore. What was once my loving husband whom always showed me affection, is now cold and unfeelilng and doesn t want to come home. He is currently taking 20mg of Adderall to help his focus, but it keeps him up most night until 3 or 4 a.m. He is very easily aggitated and has had some extreme violent outbursts. Is he having a crisis of some kind?
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

A recent onset change in behaviour or personality could be due to the following possibilities:
- Related to the brain injury - frontal lobe injuries can typically present with personality cahnges, disinhibited behaviour, emotional lability, sexual inappropriateness, etc.
- A superimposed of underlying psychiatric disorder which could be the cause for the recent worsening. For examples, psychotic disorders, mood disorders - like a hypomania or mania.

If his agitation and inappropriate behaviour is quite troublesome and difficult to handle, there are medication (such as anti-psychotics or mood stabilizers) which can help him calm down. Please consult a psychiatrist for a detailed evaluation and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 26 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor